By Topic

An asymptotic analysis of DS/SSMA communication systems with general linear modulation and error control coding

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
T. M. Lok ; Dept. of Inf. Eng., Chinese Univ. of Hong Kong, Shatin, Hong Kong ; J. S. Lehnert

We investigate direct-sequence spread-spectrum multiple-access (DS/SSMA) communication systems with general linear modulation and error control coding. By the central limit theorem for martingale difference arrays, it is proved that under general conditions, the overall multiple-access interference (MAI) across different symbol intervals tends to a jointly complex Gaussian random vector as both the number of chips per symbol interval and the number of interferers tend to infinity. The result allows the calculation of the limiting exact error probabilities, and justifies the use of the popular standard Gaussian approximation. The asymptotic properties of the MAI from each individual interferer are also examined. The results lead to another approximation, the conditional Gaussian approximation, which provides better estimates to the error probabilities, especially in near-far situations

Published in:

IEEE Transactions on Information Theory  (Volume:44 ,  Issue: 2 )